Alert archive / Michigan / River Flood Warnings in 2013
River Flood Warning 6, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Apr 18, 2013, 10:42 AM EDT for Oscoda County, Michigan. It took effect at Apr 20, 2013, 11:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 10:42 AM EDT (14:42 UTC)
- In effect from
- Apr 20, 2013, 11:00 AM EDT
- Expired
- Apr 18, 2013, 4:18 PM EDT
- In force
- Issued by
- NWS Gaylord, MI
- Flood severity
- Major
County Oscoda County, MI
The radar
The NCL Michigan radar (KAPX), 53 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Au Sable River near Red Oak (RDOM4).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04136000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
368
WGUS43 KAPX 181442
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1042 AM EDT THU APR 18 2013
...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...
AU SABLE RIVER NEAR RED OAK AFFECTING OSCODA COUNTY
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE
FOLLOWING RIVERS IN MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
RAINFALL FROM OVERNIGHT FROM 0.50 TO 1.50 INCHES...COMBINED WITH AN
ADDITIONAL 1 TO 2 INCHES OF RAIN THROUGH FRIDAY MORNING...WILL
RESULT IN SHARP RISES ON THE AU SABLE AND RIFLE RIVER BASINS
THROUGH THE REST OF THE WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY TO
HIGHER GROUND.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION LATER THIS EVENING AS NEW
INFORMATION BECOMES AVAILABLE.
&&
MIC135-190242-
/O.NEW.KAPX.FL.W.0006.130420T1500Z-130421T1800Z/
/RDOM4.3.ER.130420T1500Z.130420T1800Z.130421T1200Z.NR/
1042 AM EDT THU APR 18 2013
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLOOD WARNING FOR
THE AU SABLE RIVER NEAR RED OAK.
* FROM SATURDAY MORNING TO SUNDAY AFTERNOON....
* AT 8:00 AM THURSDAY THE STAGE WAS 5.1 FEET.
* FLOOD STAGE IS 7.0 FEET.
* RECORD FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND
CONTINUE TO RISE TO NEAR 7.1 FEET BY SATURDAY EARLY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
AU SABLE RIVER
RED OAK 7 5.1 THU 08 AM 5.6 6.7 7.1
$$
MIC011-190242-
/O.EXT.KAPX.FL.W.0003.000000T0000Z-130423T0430Z/
/STRM4.2.ER.130410T1150Z.130420T0600Z.130422T2230Z.NR/
1042 AM EDT THU APR 18 2013
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* AT 10:30 AM THURSDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.9 FEET BY
EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
MONDAY EVENING.
* IMPACT...AT 11.0 FEET...HIGH WATER IMPACTS PROPERTY SOUTH OF
TOWNLINE ROAD DOWNSTREAM OF MELITA ROAD BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
RIFLE RIVER
STERLING 6 8.0 THU 10 AM 11.0 12.9 10.8
$$
JPB1 follow-up statement
354
WGUS83 KAPX 182018
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
418 PM EDT THU APR 18 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MICHIGAN...
AU SABLE RIVER NEAR RED OAK AFFECTING OSCODA COUNTY
THE FORECAST CREST ON THE AU SABLE RIVER NEAR RED OAK IS NOW
EXPECTED TO REMAIN BELOW FLOOD STAGE. THEREFORE...THE FLOOD
WARNING HAS BEEN CANCELLED.
&&
MIC135-182048-
/O.CAN.KAPX.FL.W.0006.000000T0000Z-130421T1800Z/
/RDOM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
418 PM EDT THU APR 18 2013
THE FLOOD WARNING IS CANCELLED FOR
THE AU SABLE RIVER NEAR RED OAK.
* AT 2:00 PM THURSDAY THE STAGE WAS 5.4 FEET.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 6.2 FEET
SATURDAY MORNING.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
AU SABLE RIVER
RED OAK 7 5.4 THU 02 PM 5.6 6.1 6.1
$$
JPBWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Apr 18, 10:30 AM EDT, 12 minutes earlier.
Area forecast discussion, Apr 18, 10:30 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1030 AM EDT THU APR 18 2013
.SYNOPSIS...
ISSUED AT 429 AM EDT THU APR 18 2013
AN AREA OF LOW PRESSURE WILL CONTINUE TO LIFT TOWARD THE GREAT LAKES
PUSH ACROSS THE STATE TODAY. ABUNDANT MOISTURE ASSOCIATED WITH THIS
SYSTEM WILL GENERATE ANOTHER WAVE OR TWO OF WIDESPREAD RAIN ACROSS
NORTHERN MICHIGAN INTO FRIDAY. AS THIS SYSTEM MOVES INTO QUEBEC ON
FRIDAY...COLDER AIR AND SNOW WILL WRAP INTO THE STATE FRIDAY NIGHT
AND SATURDAY MORNING. ACCUMULATIONS ARE POSSIBLE.
&&
.UPDATE...
ISSUED AT 1030 AM EDT THU APR 18 2013
BUNCH OF STUFF TO LOOK AT OUT THERE TODAY...WITH OF COURSE THE
MAIN ISSUE BEING THE POSSIBILITY OF HEAVY RAIN...BUT A CONVECTIVE
THREAT THROWN IN THERE FOR SOME FUN TOO. MORNING ANALYSIS REVEALS
A SURFACE WARM FRONT SLOWLY LIFTING NORTH THROUGH SOUTHERN LOWER
MICHIGAN...DRAPED TO ABOUT FLINT AS OF THE LATEST OBS...WHILE AN
ELEVATED WARM FRONT IS LOCATED WELL TO THE NORTH...WITH PLENTY OF
WARM AIR STREAMING IN ALOFT (SEE +12C AT 900MB ON THE 12Z APX
RAOB). NONE OF THAT BEING FELT AT THE SURFACE WITH AN EAST WIND
FAVORING A SHARP INVERSION...AND CURRENT SURFACE TEMPS ONLY INTO
THE UPPER 30S TO MID 40S AREAWIDE...WHILE 60S ARE MUCH MORE
COMMONPLACE ACROSS FAR SOUTHERN LOWER MICHIGAN. SEVERAL AREAS OF
RAIN CONTINUE TO ADVANCE THROUGH THE REGION...DRIVEN BY ONGOING
DEEP LAYER WARM ADVECTION ASCENT AND RATHER IMPRESSIVE MOISTURE
ADVECTION...WITH PWATS SOARING WELL INTO THE 1-1.25 INCH RANGE
(CLOSE TO THE 99TH PERCENTILE FOR LATE APRIL).
SO FAR...THE EVENT IS UNFOLDING A LITTLE DIFFERENT THAN EXPECTED
OVER THE PAST 24 HOURS...AS THE HEAVIEST RAIN HAS REMAINED JUST
SOUTH OF MUCH OF THE CWA...SAVE FOR THE FAR SOUTHEAST COUNTIES
WHERE 24 HOUR RAIN TOTALS OF 0.7-0.9 INCHES HAVE BEEN REPORTED.
THE CULPRIT HAS BEEN MUCH OF THE CONVECTIVE COMPONENT TO THE
PRECIP MISSING THE CWA...AS THE INSTABILITY AXIS IS JUST A SMIDGE
TOO FAR SOUTH...ALSO IN LINE WITH THE SURFACE WARM FRONT BEING
HELD UP IN ITS POSITION BY VARIOUS WAVES OF PRECIP. THIS WILL HAVE
A BIG IMPACT ON CONVECTIVE POTENTIAL FOR THE REST OF THE DAY...AS
WELL AS HIGH TEMPS. BASED ON THE LATEST RADAR TRENDS...IT DOES
APPEAR ANOTHER BATCH OF DECENT RAIN WILL OVERSPREAD NORTHERN LOWER
MICHIGAN THROUGH MIDDAY OR SO...WHILE DRIER AIR AND EVEN SOME HINT
OF DOWNWARD ASCENT TRIES ITS BEST TO HOLD MUCH OF THE RAIN SOUTH
OF EASTERN UPPER. PER LIGHTNING ANALYSIS...IT ALSO APPEARS MUCH OF
THE CONVECTIVE COMPONENT OF THE NEXT RAIN BATCH WILL SLIDE BY
HARMLESSLY TO OUR SOUTH...AGAIN AS THE INSTABILITY AXIS FAILS TO
MAKE MUCH NORTHWARD PROGRESS (THIS HAPPENS A LOT UP THIS
WAY...ESPECIALLY THIS TIME OF YEAR).
AS SUCH...STARTING TO FEEL MUCH BETTER THAT THE HEAVIEST RAINS
WILL FAIL TO MATERIALIZE ACROSS NORTHERN MICHIGAN. HAVE ALREADY
CANCELLED THE FLOOD WATCH FOR EASTERN UPPER...BUT WILL LET IT RIDE
FOR NORTHERN LOWER JUST TO SEE HOW THINGS UNFOLD THROUGH THE EARLY
EVENING. HOWEVER... MAY EVENTUALLY BE ABLE TO CANCEL IT FOR SOME
OF THESE AREAS (MAINLY NORTHWEST LOWER) TOO AS WIDESPREAD FLOODING
JUST DOESN'T APPEAR TERRIBLY LIKELY...SAVE FOR AREAS CLOSER TO
SAGINAW BAY WHERE THINGS ARE VERY SATURATED AT THE MOMENT.
THUNDER THREAT WILL BE THERE FOR THE SOUTHEAST AS SOME ELEVATED
INSTABILITY WORKS NORTH THROUGH 21Z...BUT SEVERE WEATHER CHANCES
BASICALLY NIL GIVEN THE STRONGLY STABLE SURFACE LAYER. THAT MAY
TRY TO CHANGE THE FIRST HALF OF TONIGHT AS A STRONGER UPPER WAVE
LIFTS TO THE WEST AND FORCES THE WARM FRONT THROUGH MUCH OF
NORTHERN LOWER...AND ELEVATED INSTABILITY WORKS THROUGH THE
AREA...BUT WILL CROSS THAT BRIDGE A LITTLE LATER.
AS FOR TEMPS...CONFIDENCE IS VERY LOW. ONGOING RAIN WILL CERTAINLY
DO ITS BEST TO HOLD READINGS DOWN...BUT SIMPLE MIXING DOWN OF
WARMER AIR ALOFT BY PRECIP WILL HELP THINGS GRADUALLY RISE...WITH
DOWNSLOPE EASTERLY FLOW HELPING OUT NORTHWEST LOWER. ALSO...MAY
SEE A WEAK WARM WEDGE SNEAK INTO SOUTHEAST COUNTIES TOWARD 21Z.
ALL IN ALL...TEMPS RANGING FROM NEAR 40 FAR NORTH TO PERHAPS LOW
60S SOUTHEAST...BUT DEFINITELY A NEAR-TERM ISSUE TO BE DEALT WITH.
UPDATE ISSUED AT 643 AM EDT THU APR 18 2013
NO CHANGES TO THE FORECAST AT THIS JUNCTURE. WIDESPREAD RAINFALL
HAS OVERSPREAD NRN LOWER MICHIGAN AND JUST SKIRTING EASTERN UPPER.
STARTING TO LOOK LIKE HIGHEST PRECIP WILL IMPACT THE SOUTHEAST
HALF OF THE CWA THROUGH TONIGHT.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 429 AM EDT THU APR 18 2013
OVERVIEW: HIGH AMPLITUDE TROUGH ADVANCING INTO THE PLAINS THIS
MORNING WITH A POTENT VORTICITY MAX LIFTING THROUGH THE OKLAHOMA/
KANSAS REGION. RESULTING SFC LOW IS CENTERED ROUGHLY OVER NORTHEAST
OKLAHOMA WITH AN INVERTED SFC TROUGH AXIS EXTENDING UP INTO THE
GREAT LAKES. ONGOING SEVERE WEATHER OCCURRING IN THE VCNTY OF THE
LOW FROM TEXAS INTO MISSOURI...WHILE WIDESPREAD PRECIP STRETCHES
NORTHEASTWARD INTO LOWER MICHIGAN ALONG THE LOW LEVEL SFC
TROUGH/CONVERGENCE AXIS. HAVE HAD A BIT OF A LULL IN THE WEATHER
ACROSS THE CWA OVERNIGHT...BUT THATS ABOUT TO CHANGE IN A HURRY.
TODAY AND TONIGHT...UPSTREAM TROUGH WILL ADVANCE THROUGH THE PLAINS
TODAY BEFORE LIFTING UP THROUGH THE GREAT LAKES TONIGHT THROUGH
FRIDAY. A COUPLE WAVES OF LOW PRESSURE ALONG THE ASSOCIATED THERMAL
GRADIENT WILL LIFT UP INTO THE GREAT LAKES TODAY THROUGH FRIDAY
PLACING NRN LOWER MICHIGAN PRETTY MUCH WITHIN THE SWEET SPOT FOR A
PROLONGED RAIN EVENT WITH WIDESPREAD RAINFALL TOTALS OF 2 TO 3
INCHES A GOOD BET. CURRENT TRENDS SUGGEST EASTERN UPPER MICHIGAN MAY
FALL JUST OUTSIDE THE HEAVIEST RAIN...BUT WILL KEEP THE ONGOING
FLOOD WATCH INTACT FOR THE ENTIRE CWA FOR NOW AND SEE JUST HOW THE
RAINFALL SETS UP TODAY.
THUNDERSTORMS...MOST LIKELY ACROSS NRN LOWER MICHIGAN ALONG AND
SOUTH OF THE SFC TROUGH AXIS. HEATING THIS AFTERNOON MAY GENERATE
ENOUGH SFC BASED INSTABILITY ACROSS THE SE COUNTIES TO RESULT IN A
LOWER END SEVERE WEATHER POTENTIAL PER CURRENT SPC DAY ONE OUTLOOK.
BUT MAIN ACTION WILL BE ACROSS SRN LOWER MICHIGAN.
&&
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 429 AM EDT THU APR 18 2013
AS HAPPENED WITH LAST NIGHT'S FORECAST, HAVE TRIED TO PLAY
TO THE MAJORITY OF THE PRECIPITATION TYPE. IN THIS CASE, WITH THE
COLD AIR BEGINNING TO MOVE INTO THE REGION, WENT WITH A MIX IN THE
MORNING IN NW LOWER AND E UPPER. THEN AS THE -10C LINE SINKS AND THE
COLD AIR ADVECTION MOVES INTO THE REGION BY 21Z TO NW LOWER E UPPER
AND PORTIONS OF NE LOWER (MAINLY NORTH OF M-68) WILL BE ALL SNOW
WITH THE MIX ALONG THE LAKE HURON SHORE SOUTH OF APN. AMOUNTS SHOULD
BE MINOR TO LIGHT AS THE COLD AIR JUST GETS INTO THE REGION.
FRIDAY NIGHT...THE WITH THE 500 MB TROUGH OVER THE REGION WITH
MOISTURE OVER 70% IN THE 700-500 MB LAYER AND AT 850 MB AND THE 850
MB TEMPERATURES AROUND -14C (LAKE TEMPERATURES ARE AROUND 2C)
PROVIDING PLENTY OF MOISTURE AND LAKE INSTABILITY FOR LES (BLAH).
AMOUNTS COULD BE MODERATE IN E UPPER AND NW LOWER AS THE LAKE EFFECT
GETS GOING. WITH THE WINDS STRONG AS WELL THERE COULD BE SOME
BLOWING AND DRIFTING ISSUES WITH THE SNOW THAT FALLS. IN N LOWER,
THE GRADIENT IS A BIT MORE RELAXED SO THAT THE BLOWING AND DRIFTING
MAY NOT BE AN ISSUE. BY 12Z, IT LOOKS LIE THE 500 MB TROUGH IS
MOVING ON AND THE 700-500 MB MOISTURE IS MOVING OUT WHICH SETS THE
STAGE FOR SATURDAY.
SATURDAY...HIGH PRESSURE BUILDS INTO THE REGION AND THE 500 MB LOW
MOVES OUT ALLOWING THE HEIGHTS TO BUILD. DRY AIR REMAINS IN THE
700-500 MB LAYER (RH<30%) WHICH THEN STARTS TO MIX OUT THE MOISTURE
AT 850 MB, AFTER 18Z. SO WILL GO WITH MINOR AMOUNTS IN THE MORNING
AS THE LES BEGINS TO WINDS DOWN, AND DRY OUT EVERYWHERE IN THE
AFTERNOON AS THE 850 MB TEMPERATURES RISE TO AROUND -10C. OVERNIGHT,
HIGH PRESSURE TAKES OVER AND SHOULD CLEAR OUT THE CLOUDS AND BEGIN
TO WARM THE TEMPERATURES.
EXTENDED (SUNDAY THROUGH WEDNESDAY)...SUNDAY, HIGH PRESSURE BEGINS
TO MOVE EAST OF THE REGION. THIS STARTS THE RETURN FLOW TO WARM
THINGS UP, AND WITH THE DRY ATMOSPHERE, THE DAY SHOULD TURN OUT DRY
AS WELL. OVERNIGHT THE GFS SAYS THAT RAIN MOVES INTO E UPPER. THINK
THIS IS STILL TOO FAST AS THE SFC HIGH CONTINUES TO PUMP DRY AIR
INTO THE LOWER LEVELS. SO BACKED OFF THE POPS A BIT SO THAT WE HAVE
CHANCE POPS IN E UPPER, AND SLIGHT CHANCE IN NW LOWER. THINK THAT
THE ECMWF IS ONTO SOMETHING WITH THE LAST SEVERAL RUNS COMING IN DRY
AND NOT BUDGING THE MOISTURE UNTIL LATE SUNDAY NIGHT KEEPING THE
RAIN OUT OF HERE UNTIL MONDAY. MONDAY, WILL ALLOW THE CHANCE FOR
RAIN IN THE FORECAST, BUT THINK THAT THE CHANCES SHOULD A LITTLE
LOWER, AND PROBABLY NON-EXISTENT IN N LOWER AS THE FRONT TAKES ITS
TIME. OVERNIGHT, THE ECMWF CONTINUES TO HOLD FRONT TO THE WEST WITH
LIGHT RAIN JUST GETTING INTO E UPPER. THE GFS IS STILL BULLISH ON
RAIN, SO WILL HAVE CHANCE POPS IN E UPPER AND SLIGHT CHANCE IN N
LOWER. TUESDAY, LOOKS LIKE WHILE THE FORECAST IS A BIT UNCOORDINATED
WITH THE SFC LOW POSITION, THERE WILL BE RAIN ON TUESDAY. THE
PROBLEM THEN BECOMES THE NIGHT FORECAST AS THE GFS HAS THE SFC LOW
TO THE NE OF LAKE HURON AND THE ECMWF SW OF LAKE MICHIGAN. THE GFS
BRINGS IN COLD AIR FOR A MIX AND THE ECMWF WITH ALL RAIN. WEIGHING
THE TWO, WILL GO WITH SNOW OR RAIN IN E UPPER AND ALL RAIN IN N
LOWER. WEDNESDAY, DESPITE THE -8C AT 850 MB OVER THE REGION, THAT THE
SFC TEMPERATURES ARE GETTING INTO THE 40S FOR HIGHS, SO THIS WOULD
PROBABLY ALLOW FOR RAIN ONLY DUE TO THE LOWER LEVELS BEING WARM
ENOUGH TO MELT THE SNOW. SO WILL GO WITH RAIN. OVERNIGHT WILL
PROBABLY HAVE EITHER SNOW OR RAIN AS THE ECMWF WARMS THE 850 MB
TEMPERATURES TO -4C OR SO AND THE SFC TEMPERATURES REMAIN IN THE
30S. THE GFS IS COLDER AND COULD SUPPORT SNOW. SO WILL WITH GO WITH
THE EITHER/OR SCENARIO.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 643 AM EDT THU APR 18 2013
LARGELY IFR CONDITIONS WILL BE FOUND AT THE TERMINAL SITES TODAY
AND TONIGHT. EAST TO SOUTHEAST WINDS THIS MORNING WILL BECOME A
BIT VARIABLE THIS AFTERNOON AS FIRST SFC LOW PRESSURE CENTER
MOVES UP THROUGH NRN LOWER MICHIGAN. ANOTHER WAVE ARRIVES TONIGHT
WITH A COLD FRONT PASSAGE OCCURRING DURING THE OVERNIGHT PERIOD.
AFTER FROPA...WINDS TURN SOUTH-SOUTHWEST AND BECOME GUSTY.
&&
.MARINE...
ISSUED AT 429 AM EDT THU APR 18 2013
SFC TROUGH AXIS WILL TRACK UP INTO THE STATE TODAY RESULTING IN A
PERIOD OF WEAKER SFC WINDS. HOWEVER...SFC FRONT WILL SWING THROUGH
THE REGION EARLY FRIDAY. A PERIOD OF GUSTY WINDS WILL FOLLOW WITH
GALE FORCE GUSTS A GOOD BET ON THE LAKES FRIDAY AND FRIDAY NIGHT.
&&
.HYDROLOGY...
ISSUED AT 1030 AM EDT THU APR 18 2013
UPDATE: HAVE CANCELLED THE FLOOD WATCH FOR EASTERN UPPER MICHIGAN
BASED ON THE LATEST THINKING...WITH AMOUNTS NO BETTER THAN A HALF
INCH EXPECTED THE NEXT 24 HOURS. FLOOD WATCH WILL REMAIN FOR
NORTHERN LOWER AS PLANNED.
NO CHANGES TO THE GOING FORECAST AT THIS POINT...WAITING TO SEE
JUST HOW/WHERE APPROACHING RAINFALL SETS UP ACROSS THE CWA TO
DETERMINE WHERE POTENTIAL FLOOD WARNINGS MAY BE. TRENDS SUGGEST
THAT EASTERN UPPER MICHIGAN MAY REMAIN JUST OUTSIDE THE HEAVIER
RAINFALL. BUT WILL KEEP THEM IN THE WATCH FOR NOW AND AGAIN SEE
HOW PRECIP EVOLUTION UNFOLDS. CURRENT FORECAST HYDROGRAPHS HAVE THE
MANISTEE RIVER NEAR SHERMAN AND THE RIFLE RIVER NEAR STERLING
SOLIDLY ABOVE FLOOD STAGE THIS WEEKEND. AU SABLE RIVER NEAR RED
OAK ALSO CREEPING UP JUST TO FLOOD STAGE THIS WEEKEND.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH SATURDAY MORNING FOR MIZ016>036-041-042.
LH...GALE WARNING FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY FOR
LHZ345>349.
LM...GALE WARNING FROM 8 AM TO 8 PM EDT FRIDAY FOR LMZ323-341-342-
344>346.
LS...GALE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
LSZ321-322.
&&
UPDATE...LAWRENCE
SYNOPSIS...JL
SHORT TERM...BA
LONG TERM...JL
AVIATION...BA
HYDROLOGY...BA/LAWRENCE
MARINE...BAHazardous weather outlook, Apr 18, 9:51 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 951 AM EDT THU APR 18 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 951 AM EDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. PERIODS OF HEAVY RAIN ARE EXPECTED TODAY INTO TONIGHT...ENHANCED AT TIMES BY THUNDERSTORMS. THIS WILL CAUSE SHARP RISES ON AREA RIVERS AND STREAMS OVER THE NEXT SEVERAL DAYS. TO SEE THE LATEST ON THE THREAT FOR FLOODING...PLEASE VISIT US ONLINE AT WEATHER.GOV/GAYLORD. AS FOR THUNDERSTORMS...SEVERE THUNDERSTORMS ARE POSSIBLE FOR A SMALL PART OF NORTHERN LOWER MICHIGAN...MAINLY ACROSS GLADWIN AND ARENAC COUNTIES. ELSEWHERE...SEVERE STORMS ARE NOT EXPECTED...BUT A FEW STRONGER STORMS BETWEEN 10PM AND 3AM MAY PRODUCE BRIEF GUSTY WINDS TO 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE THREAT FOR FLOODING WILL PERSIST INTO FRIDAY AND SATURDAY AS RUNOFF FROM HEAVY RAIN CONTINUES. IN ADDITION...GUSTY WINDS WILL DEVELOP ACROSS THE REGION FRIDAY. WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE ACROSS NORTHERN LOWER MICHIGAN. GALE FORCE WIND GUSTS ARE EXPECTED ON THE GREAT LAKES FRIDAY AND FRIDAY NIGHT. SEE THE LATEST NEARSHORE FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE AWARE OF THE POTENTIAL FLOODING CONCERNS ACROSS THE AREA AND RELAY ANY FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE. WE WELCOME YOUR SEVERE WEATHER REPORTS ANYTIME AT 1-800-647-8676 OR ONLINE VIA FACEBOOK AND TWITTER. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. ADAM/LAWRENCE
In the hours before
Local storm report, Apr 18, 7:30 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
730 AM EDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM HEAVY RAIN GLADWIN 43.98N 84.49W
04/18/2013 M1.00 INCH GLADWIN MI CO-OP OBSERVER
24HR TOTAL THRU 7AM.
&&
SWRThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 10:06 PM EDT | Small Craft Advisory | APX | 6 hr | |
| Apr 18, 4:35 AM EDT | Gale Watch | APX | 24 hr | |
| Apr 18, 4:35 AM EDT | Gale Warning | APX | 51 hr |
Nearby
River Flood Warnings in Michigan, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.